First, big hugs to you. I know that you are feeling very frightened, confused, angry and alone right now. These are all very normal feelings that you need to experience and work thru. I am very proud of you for being proactive and getting your wig so that it will be ready and for cutting your hair. This is one area that we have control over..our hair. Have fun w/ the wigs. You can go any color or any style that you want. Check w/ your local ACS for free wigs. You might have use the words "cranial prothesis" on your insurance forms to get your insurance company to cover the cost. Yes, you will definitely lose your hair BUT it will grow back. If your hair is straight now it will come back in curly and if it is curly it will come back in straight.
Sleeping is one way to deal with all of your emotions right now. I did the same thing and I can remember not wanting to answer the phone. But don't totally shut yourself off from everyone. Talk to your physician or ACS and find someone that is local that has been or is going thru this now. Don't be afraid to cry or scream.(the shower or car is a great place to do this) Let your friends and family know what you need...a shoulder to cry on..someone to go to lunch with or shopping..help you clean your house..watch your kids or cook some meals. You will find that everyone is wanting and willing to help but don't know what to do. Don't be afraid to ask. Also let your onco know how you are feeling and get a med to help you w/ this depression. You said that most of your friends don't know about your diagnosis. If you don't feel that you can tell them, ask someone that already knows and let them tell those you want to know. You are going to find that your close friends can really help you thru thi journey.
You will not regret getting the port. It will make the treatments so much easier plus all of your blood draws will be done thru the port. I have had mine 9 yrs and forget that it is there. The anticipation of the treatment is much worse than the treatment itself. You will find that the side effects that you have after the first treatment will most likely be the same after each treatment. Remember that there are meds that can be taken for almost any side effect that you will have. Don't be afraid to ask or call once you get home. The worst side effect of the taxol will be the body aches. I found that if I soaked in a hot tub of water and took my pain meds it helped. I found a bath salt at WALMart called "batherapy". I used the lavender, which is for relaxation, and the "original" (green colored salts) Very inexpensive and works wonders.
Each one of us here has handled our journey differently but one thing that each of us has in common is that we didn't give up. This is a battle that can be beat but only w/ the belief that you can beat it. Just take one day at a time. Laugh as much as possible. I love Carol Burnett and one of my friends gave me a complete set of her tv shows. When I would get depressed, I would watch on of those tapes and find myself laughing and feeling better You will have down days but hopefully those will become less and less.
Always remember that we are here for you.
Prayers for peace and strength